It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


My psychiatrist has prescribed me Ecitalopram (Lexapro?) for my Social Anxiety, but I'm really divided on whether or not I should go through with it, or just stick solely with therapy.

Main issues:

1. Control.
One of the biggest reasons I don't take drugs in general or even drink alcohol (asides from the obvious dangers) is because I have this insane need for my thoughts and actions to be completely under my own control. I'm worried that meds, even prescribed ones, will take this out of my hands and leave me feeling powerless as a result. I guess what I'm saying is, how much of your mental processes are affected by the meds and will it end up feeling like some form of outside mind-control?

2. Identity.
My SA has been with me for so long that it feels like just a normal part of being me and my entire identity (if you can call it that) has developed around it, so it doesn't actually feel like any kind of disorder. With this in mind, how can it be possible to change something so deeply ingrained without damaging my self-image? I'm already struggling with identity issues at the moment and I'm afraid that losing anything familiar (even something I've grown to hate) so abruptly, will leave me feeling as though I barely exist. Has anyone else felt like this, and was it an issue with the meds afterall, or am I worrying for no reason? I guess this sort of ties in to point 1 about how much of an effect it has on the "inner you".

3. Side effects.
I've done a little web searching and it seems there are an awful lot of potential side effects attached, some of them which seem a little counterproductive (increased depression and anxiety? I thought that was what it was supposed to cure...). While most of them I think I could deal with, there are several involving things like appetite changes and weight gain that really worry me, and won't make things any easier with my Eating Disorder. I'm more self-aware than most with this, but I'm still worried about what I'll feel forced to do if the side-effects push me too far. Has anyone else had weight or eating related side effects when taking this, and how extreme was it/easy to undo?


Overall, do you think it'd be wiser for me to go without taking anything? What about feelings - I don't have actual depression currently (this was prescribed primarily for anxiety) but I do have several emotional issues so, would going without run the risk of allowing something like depression to develop later? Should I "nip it in the bud" while I can, or is it not worth the risk? I'm a little stuck and unsure of the right move to make. Knowing me I'll do something with intention on improvement and end up making things worse...
Any advice?





All times are GMT -7. The time now is 03:12 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!